• Can you tell me about Arimidex?

    Asked by bethmac3s on Monday, October 15, 2012

    Can you tell me about Arimidex?

    I recently started Arimidex and wondered how soon side effects began and what side effects you had? Thanks so much!

    7 Answers from the Community

    7 answers
    • debsweb18's Avatar

      Everyone's different. Some people have side effects shortly after starting Arimidex and some people don't have any side effects. My side effects didn't start until I had been on it for several months. They were sometimes mild and sometimes bad. But after a few more months the side effects became worse and my doctor switched me to Femara after being on Arimidex for almost a year. My side effects were insomnia (always bad but got worse), joint pain (I had arthritis before, but I had pain where I didn't before) and irritability (last side effect to appear). I didn't have hot flashes or night sweats, but I didn't after menopause either. Since being on Femara for a month, my joint pain is subsiding somewhat and I'm sleeping better. I took Arimidex at night and take Femara in the morning. I don't know if that made a difference. I'm definitely not as irritable. I lost a little weight after being on Arimidex for several months and gained a couple after starting Femara. Could be the difference in sugar intake.

      Some people do better on Arimidex and some on Femara. Hopefully you'll do well on Arimidex!

      about 4 years ago
    • karen1956's Avatar

      Some people have no side effects, other have a few to many....I was one who struggled with side effects on the AI's....but I have 3 friends (in person, not cyber) who have done well on the AI's with few to no side effecst. I developed severe CTS (carpel tunnel syndrome) on Arimidex...had surgery on one wrist......also have horrid joint pain....when I went off AI's, the CTS went away in the remaining wrist...tried Femara and was good the first couple weeks, then the joint pain came back with a vegence...so tried tamox.....too many GI problems...so went on Aromosin.....I didn't have joint pain, but developed severe tendonitis in both wrists (had surgery on both), insomnia, depression, anxiety, attention problems, irritability, cognitive problems....I was taking meds after meds to counter act the side effects, so I gave up after 3 1/2 years (its now been 2 1/2 years since I quit the AI's).....I forget which one it was, but I also had awful night sweats.....For me, these meds were not kind to me.....I just happen to be one of those people who don't do well on meds......But as I said, some people have NO side effects....All the best to you

      about 4 years ago
    • nancyjac's Avatar

      Mind started about 3 weeks after I started taking it and most side effects were during the night. I had a few hot flashes, not severe and not lasting long, and I was very achy when I first woke up in the morning. I've be on it now for just over 3 month and either the side effects have subsided or I've just gotten use to them because I'm barely aware of them any more.

      about 4 years ago
    • lynn1950's Avatar

      I have been on Arimidex for (gulp) four years. I don't remember exactly when the side effects started, but it was probably within a month of beginning the drug. I have stiffness and joint pain all over, but especially in my poor feet. This pain subsides with ibuprofen and just good old movement, so it's at its worst first thing in the morning. I also suffer from depression which is lifted with meds. Finally, I have vaginal dryness big time. I will be so happy when this last year is up and I no longer need to take this drug although I am grateful for its benefits.

      about 4 years ago
    • Danuta's Avatar

      I have the joint pain and of course the hot flashes. The doctor, oncologist, informed me these level off after six months. That is how long it takes for your body to get used to the meds. Your memory gets foggy, so I read a lot and keep up to date with everything. I was so active and extremly busy at work until I retired December of 2011 and was diagnosed in April. So I am having a hard time dealing. After 34 years of working at the same place, I was dealt this to deal with. The medication is doing its job by shrinking the tumors, have been on it for five months, looking at a lumpectomy hopefully. Not prepared for a mastectomy. Hang in there with the medication. Also was told to take supplements, like B6 and B12.

      about 4 years ago
    • Lafflady's Avatar

      I went and read the other answers below first, so I know it's totally confusing.
      Some of the side effects mentioned below I ascribed to chemo therapy...the cure that keeps on giving. Chemo brain as described on the Mayo Clinic's website mentions the mental side effects.
      I have had and still have hot flashes and feel like I'm going through menopause all over again. The depressions due to no estrogen have been bad. The joint pains may be from old age, but they are bad only when I first get up. I've always had poor sleep habits, but I've been taking melatonin at bedtime and tylenol pm for sleep and it's helped.
      Having read the stuff below, I'm going back to my doctor for more advice.
      I have found you really have to hound your doctor for answers, and sometimes the PA is more helpful. I think they don't want to mention side effects for fear we'll reject their drug, or the suggestion of the side effect will bring it on. For example I am now having noticeable peripheral neuropathy from the chemo (three rounds T&C). I am also having trouble with tissue swelling. Some days I can't get my rings on and other days they are falling off.

      about 4 years ago
    • JudyW's Avatar

      I'm not entirely sure when my symptoms started. I have been on Arimidex now for just over a year, and I have joint pain, insomnia, weight gain (20 pounds), hot flashes (though not as bad as they were). I hadn't even thought about irritability being a side effect, but I guess I have that sometimes too! I am a single mom who's a high school teacher, so I never thought about the irritability being anything but an occupational hazard :-) and the insomnia being money worries. I guess I'd rather have these symptoms than a recurrence of the cancer......

      about 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.